Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 39, NWS Detroit, MI

December 30, 2016

NWS Detroit, MI issued this gale warning at Dec 30, 2016, 3:52 PM EST. It took effect at Dec 31, 2016, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 3:52 PM EST (20:52 UTC)
In effect from
Dec 31, 2016, 7:00 AM EST
Expired
Dec 31, 2016, 7:00 PM EST
In force
12 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

767 
WHUS73 KDTX 302052
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EST FRI DEC 30 2016

...SOUTH TO SOUTHWEST GUSTS TO GALES OVER SOUTHERN LAKE HURON
TOMORROW...

.WIND SPEEDS AND WAVE HEIGHTS WILL CONTINUE TO DECREASE THROUGH THE
EVENING AS A RIDGE OF HIGH PRESSURE BUILDS INTO LOWER MICHIGAN. THE
BREAK IN STRONGER WINDS WILL BE BRIEF HOWEVER AS APPROACHING LOW
PRESSURE SHIFTS WINDS TO SOUTH AND ALLOWS GUSTS TO REACH GALE FORCE
OVER THE SOUTHERN HALF OF THE LAKE HURON OPEN WATERS ONCE AGAIN
SATURDAY MORNING THROUGH SATURDAY EVENING. GUSTS TO 30 KNOTS WILL BE
POSSIBLE ELSEWHERE OVER SOUTHERN LAKE HURON, LAKE ST CLAIR AND
WESTERN LAKE ERIE. SMALL CRAFT ADVISORIES ARE NOW IN EFFECT SATURDAY
FOR ALL NEARSHORE WATERS THAT ARE NOT ICE-COVERED. WINDS WILL TURN
SOUTHWEST SATURDAY AFTERNOON AS THE LOW TRACKS THROUGH THE NORTHERN
GREAT LAKES, BEFORE FINALLY TURNING WEST AND DECREASING IN THE
EVENING.

ANOTHER ROUND OF STRONG WINDS IS POSSIBLE WEDNESDAY BEHIND A STRONG
COLD FRONT. SPEEDS ARE A LITTLE HARD TO DETERMINE AT THIS TIME AS
THE STRENGTH OF THE LOW PRESSURE SYSTEM DRIVING THE COLD FRONT IS
STILL UNCERTAIN. THERE IS POTENTIAL THAT SMALL CRAFT ADVISORIES OR
EVEN GALE WATCHES MAY BE NEEDED.

LHZ363-462>464-310900-
/O.UPG.KDTX.GL.A.0031.161231T1200Z-170101T0300Z/
/O.NEW.KDTX.GL.W.0039.161231T1200Z-170101T0000Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
352 PM EST FRI DEC 30 2016

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE SOUTH WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-310900-
/O.NEW.KDTX.SC.Y.0092.161231T1200Z-170101T0000Z/
LAKE ST. CLAIR-
352 PM EST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-441>443-310900-
/O.EXT.KDTX.SC.Y.0091.000000T0000Z-170101T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
352 PM EST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST
SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP
  TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST 
  FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SF
3 follow-up statements
020 
WHUS73 KDTX 310910
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 AM EST SAT DEC 31 2016

...A PERIOD OF MARGINAL SOUTHERLY GALES TODAY...

.A CLIPPER SYSTEM WILL TRACK ACROSS THE NORTHERN GREAT LAKES THIS
MORNING AND AFTERNOON BEFORE WORKING OFF TO THE EAST INTO ONTARIO
THIS EVENING. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
LATER THIS AFTERNOON BEGINNING A PERIOD OF COLD AIR ADVECTION UPON
WESTERLY FLOW. SOUTHWEST WINDS WILL BECOME GUSTY THIS MORNING,
REACHING LOW END GALES ACROSS SOUTHERN LAKE HURON WHICH WILL PERSIST
TIL THE FRONT PASSES. WITH MORE MARGINAL CONDITIONS AND OFFSHORE
FLOW ACROSS LAKE ST CLAIR AND THE NEARSHORE ZONES, WILL CONTINUE
WITH THE PRESENT SMALL CRAFT ADVISORIES. ICE COVER OVER LAKE ERIE
AND SAGINAW BAY WILL EXCLUDE THEM FROM SMALL CRAFT HEADLINES. ONCE
THE WINDS TURN WESTERLY BEHIND THE FRONT, THE GRADIENT WILL RELAX
AND WINDS WILL QUICKLY DECREASE IN THE EVENING.

LHZ363-462>464-010000-
/O.CON.KDTX.GL.W.0039.161231T1200Z-170101T0000Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
410 AM EST SAT DEC 31 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-010030-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-170101T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
410 AM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-010000-
/O.CON.KDTX.SC.Y.0092.161231T1200Z-170101T0000Z/
LAKE ST. CLAIR-
410 AM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR
360 
WHUS73 KDTX 311450
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 AM EST SAT DEC 31 2016

...GALES OVER SOUTHERN LAKE HURON TODAY...

.A CLIPPER SYSTEM WILL TRACK ACROSS THE NORTHERN GREAT LAKES THIS
MORNING AND AFTERNOON BEFORE WORKING OFF TO THE EAST INTO ONTARIO
THIS EVENING. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
LATER THIS AFTERNOON BEGINNING A PERIOD OF COLD AIR ADVECTION UPON
WESTERLY FLOW. SOUTHWEST WINDS WILL BECOME GUSTY THIS MORNING,
REACHING LOW END GALES ACROSS SOUTHERN LAKE HURON WHICH WILL PERSIST
TIL THE FRONT PASSES. WITH MORE MARGINAL CONDITIONS AND OFFSHORE
FLOW ACROSS LAKE ST CLAIR...WESTERN LAKE ERIE...AND THE NEARSHORE
LAKE HURON ZONES, WILL CONTINUE WITH THE PRESENT SMALL CRAFT
ADVISORIES. ICE COVER OVER SAGINAW BAY WILL EXCLUDE THEM FROM
SMALL CRAFT HEADLINES. ONCE THE WINDS TURN WESTERLY BEHIND THE
FRONT, THE GRADIENT WILL RELAX AND WINDS WILL QUICKLY DECREASE IN
THE EVENING.

LHZ363-462>464-010000-
/O.CON.KDTX.GL.W.0039.000000T0000Z-170101T0000Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
950 AM EST SAT DEC 31 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ444-010000-
/O.EXA.KDTX.SC.Y.0092.000000T0000Z-170101T0000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
950 AM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP
  TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-441>443-010300-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-170101T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
950 AM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP
  TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-010000-
/O.CON.KDTX.SC.Y.0092.000000T0000Z-170101T0000Z/
LAKE ST. CLAIR-
950 AM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO
278 
WHUS73 KDTX 312054
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EST SAT DEC 31 2016

...STRONG WINDS SUBSIDING THIS EVENING...

.SOUTHWEST WIND UP TO LOW END GALES WILL BE POSSIBLE FOR A FEW MORE
HOURS OVER THE SOUTH THIRD OF LAKE HURON PRIOR TO THE PASSAGE OF A
COLD FRONT. A GALE WARNING REMAINS IN EFFECT THERE WITH SMALL CRAFT
ADVISORIES FARTHER SOUTH. THE LAKE ERIE NEARSHORE WAS ADDED AS
UPDATED ICE ANALYSIS INDICATED THE WATER NOW MOSTLY OPEN THROUGH
THAT ZONE. THE FRONT WILL SHIFT WIND TO THE WEST FOLLOWED BY A
DIMINISHING TREND THROUGH THE EVENING AS HIGH PRESSURE SLIDES INTO
THE OHIO VALLEY. GRADIENT WIND WILL REMAIN ELEVATED SUNDAY BUT MORE
FIRMLY BELOW HEADLINE CRITERIA AS HIGH PRESSURE MOVES TOWARD THE MID
ATLANTIC STATES WHILE A WEAKER LOW MOVES THROUGH NORTHERN ONTARIO.

LHZ363-462>464-010000-
/O.CON.KDTX.GL.W.0039.000000T0000Z-170101T0000Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
354 PM EST SAT DEC 31 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-010400-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-170101T0400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
354 PM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP
  TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ444-010000-
/O.CON.KDTX.SC.Y.0092.000000T0000Z-170101T0000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
354 PM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-010000-
/O.CON.KDTX.SC.Y.0092.000000T0000Z-170101T0000Z/
LAKE ST. CLAIR-
354 PM EST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO/BT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 30, 3:18 PM EST, 34 minutes earlier.

Area forecast discussion, Dec 30, 3:18 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
318 PM EST Fri Dec 30 2016

.DISCUSSION...

Upper level wave entering Northern Minnesota this afternoon, with
trailing upper level PV/energy extending back across the Pacific
Northwest. The rather sharp trough axis pulling into the Western
Great Lakes Tomorrow Morning, with surface low (996-998 MB) progged
to track through the Straights during the day Tomorrow. Agressive warm
advection to take place Tonight (0 C at 850 mb reaching southern
Michigan border) as strengthening low/mid level jet arrives. Good
700 mb FGEN to work northeast through Southeast Michigan, with
Specific humidity values of 2.25 G/kg to possibly as high as 2.5
G/kg. Still will have to battle dry low levels, and expectations
are any measurable snow reaching the ground will be confined to
areas north of I-69, but with good snow to liquid ratios, Northern
Midland/Bay and Huron counties have a shot at a quick half an inch
to 2 inches of accumulation before band lifts north.

Strong low level jet (55+ knots 925-850 MB) translating through the
Northern Ohio Valley Tomorrow morning, but anticipating enough
near surface stability/limited mixing depths to keep wind gusts in
the 35 to 40 mph range, with 6 hr rise/fall pressure couplet
working through the Great Lakes region also just below 20 MB.
Still, will have to watch post frontal subsidence during the
afternoon hours potentially allowing for a brief higher wind pop.
Otherwise, looks like the cold front will be coming through mainly
dry as 700 mb moisture coming out of the Central Mississippi
River Valley just misses southeast Michigan, sliding off into the
Eastern Great Lakes where the front should light up. None-the-
less, still could see some light scattered snow showers/flurries
as the cold westerly flow off Lake Michigan helps out, as 850 MB
temps settle around -10 C.

Heights already rebounding for second half of the Weekend, with
southerly return flow around departing high pressure allowing temps
to respond into the upper 30s on Sunday with a good deal of sunshine
as 925 mb temps climb above -4 C.

A weak low pressure system will move from the Central Plains into
the Great Lakes region Monday into Tuesday, bringing the chance for
precipitation throughout the day. Very slight chance to see a wintry
mix during the morning hours as the onset of the low pushes into the
region, however, with 850 mb temperatures rising from -1 to 3 C
Monday morning and 2 to 6 C by Monday afternoon, any wintry mix will
quickly transition into rain throughout the day. The chance for rain
will continue through Tuesday morning, as the low continues to push
northeast into the Hudson bay. Impressive WAA throughout this event
will look to push temperatures into the 40s and possibly the lower
50s for the Metro Detroit area for the early part of the week.
Otherwise, a cold front is expected to push through Tuesday night
into Wednesday, bringing seasonal temperatures back into the region
on, with lake effect snow possible throughout Wednesday, as winds
shift from SW to W.

&&

.MARINE...

Wind speeds and wave heights will continue to decrease through the
evening as a ridge of high pressure builds into Lower Michigan. The
break in stronger winds will be brief however as approaching low
pressure shifts winds to south and allows gusts to reach gale force
over the southern half of the Lake Huron open waters once again
Saturday morning through Saturday evening. Gusts to 30 knots will be
possible elsewhere over Southern Lake Huron, Lake St Clair and
Western Lake Erie. Small craft advisories are now in effect Saturday
for all nearshore waters that are not ice-covered. Winds will turn
southwest Saturday afternoon as the low tracks through the Northern
Great Lakes, before finally turning west and decreasing in the
evening.

Another round of strong winds is possible Wednesday behind a strong
cold front. Speeds are a little hard to determine at this time as
the strength of the low pressure system driving the cold front is
still uncertain. There is potential that small craft advisories or
even gale watches may be needed.

&&

.PREV DISCUSSION...
Issued at 1250 PM EST Fri Dec 30 2016

AVIATION...

Last real burst of lake-effect activity will end over Southeast
Michigan by 19Z as drier air and surface ridging build into the
area. Cigs will remain between 3000-5000 feet as moisture remains
locked under a lowering inversion this afternoon and evening
however. For FNT south, lower clouds will break this evening as
warmer air advects into the area and southerly winds increase. A
strong jet-streak will slide in overhead, allowing low-level wind
shear to develop from FNT southward late tonight and early Saturday.
For MBS, low pressure tracking across the northern Great Lakes will
bring MVFR ceilings and potentially brush the area with a few light
snow showers tonight as MBS remains on the very southern edge of the
precipitation shield. All sites will see winds shift southwest and
become gusty tomorrow as the low tracks to our north, with gusts
around 30 knots from late morning through evening. Low clouds will
also begin to fill in ahead of a cold front tomorrow, but chances
for light rain or snow are too low to include in TAF.

For DTW...Light, brief, snow showers will be possible before 19Z as
the last of the lake-effect that released off Lake Michigan passes
overhead. Ceilings are expected to remain VFR, but below 5000 feet
this afternoon and into tonight. Warmer air arriving around 05Z and
increased southerly flow should scour out this lower layer of
clouds. Concern will then be for wind shear as stronger core of
winds aloft arrives late tonight and early Saturday. Wind shear
should lessen during the very late part of the morning as the mixed
layer deepens, but surface gusts will increase to around 30 knots
from the southwest.

//DTW Threshold Probabilities...

* High for ceiling below 5000 ft through through early tonight.
  Low after 05Z tonight, and then medium late Saturday morning.

* Low for crosswind thresholds being exceeded this afternoon as wind
  gusts top out near 25 knots from 270-290.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 7 AM to 7 PM EST Saturday FOR LHZ363-462>464.

     Small Craft Advisory until 11 PM EST Saturday FOR LHZ421-441>443.

Lake St Clair...Small Craft Advisory from 7 AM to 7 PM EST Saturday FOR LCZ460.

Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SF/AM
MARINE.......HLO
AVIATION.....HLO

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 30, 3:47 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EST FRI DEC 30 2016

MIZ047>049-054-055-312100-
MIDLAND-BAY-HURON-TUSCOLA-SANILAC-
347 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL SPREAD ACROSS THE SAGINAW VALLEY AND NORTHERN
THUMB TONIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION IS EXPECTED
OVER HURON COUNTY...WITH LESSER AMOUNTS UP TO ONE INCH OVER
MIDLAND...SANILAC AND TUSCOLA COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHERLY WINDS WILL GUST BETWEEN 35 AND 40 MPH SATURDAY IN
ADVANCE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ053-060>063-068>070-075-076-082-083-312100-
SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
347 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHERLY WINDS WILL GUST BETWEEN 35 AND 40 MPH SATURDAY IN
ADVANCE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-312100-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAKE HURON NEARSHORE
WATERS FROM OUTER SAGINAW BAY TO PORT HURON. PLEASE SEE THE
FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF SOUTHERN LAKE
HURON SATURDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND WESTERN LAKE
ERIE THROUGH SATURDAY EVENING. PLEASE SEE THE LATEST FORECAST OR
MARINE WEATHER STATEMENT FOR DETAILS.

ANOTHER ROUND OF STRONG WINDS IS POSSIBLE ON WEDNESDAY BEHIND A
COLD FRONT. SMALL CRAFT ADVISORIES OR GALE WATCHES MAY BE
NECESSARY.

PLEASE SEE THE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW,WEATHER.GOV/DETROIT.

HLO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:47 AM ESTGale WatchDTX12 hr
Dec 30, 3:52 PM ESTSmall Craft AdvisoryDTX27 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.